Oklahoma, 2005Hail in Oklahoma, September 30, 2005
September 30, 2005 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm over the eastern Oklahoma panhandle produced hail during the late afternoon/early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm over the eastern Oklahoma panhandle produced hail during the late afternoon/early evening hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 30, 2:53 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 30, 2:53 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI SEP 30 2005
.DISCUSSION...
UPR LVL LOW CURRENTLY CENTERED OVER DHT AND CONTINUING TO MAKE
PROGRESS TO THE EAST. STARTING TO SEE SHOWERS DEVELOP IMMEDIATELY
EAST OF THE CENTER OF THE LOW WHERE COLDEST AIR ALOFT IS RESULTING IN
STEEP LAPSE RATES. WINDS HAVE ALSO BEEN BREEZY AND GUSTY...AND WILL
LIKELY CONTINUE UNTIL JUST AFTER SUNSET AS SFC PRESSURE GRADIENT
REMAINS TIGHT. LOW/MID 60 DEWPTS AND DEEP MOISTURE PROFILES HAVE YET
TO DEVELOP AS MODELS INDICATED YESTERDAY...ALTHOUGH MID-UPPER 50
DWPTS HAVE MANAGED TO MAKE THEIR WAY INTO THE FAR SERN TX PNHDL.
ONCE AGAIN FEEL SVR THREAT WILL BE LIMITED TO THE FAR SE CORNER IF
NOT COMPLETELY OUT OF MY FCST AREA SO I LEFT MENTION OUT OF ZONES.
ADJUSTED POP GRIDS FOR PROGRESSION OF THE LOW AND KEPT FAR EAST
ZONES WITH HIGHEST CHANCES. ALSO ADJUSTED CLOUD COVER TO REFLECT
VISIBLE SATELLITE LOOPS AND TO GIVE CLEAR SKIES AFTER PASSAGE OF THE
LOW. LAST BUT NOT LEAST...UPDATED WIND GRIDS TO KEEP BREEZY WORDING
IN FOR THIS EVENING AND LOWERED DEWPOINTS TO BETTER REFLECT
OBSERVATIONAL DATA AS MODEL-BASED FIELDS WERE TOO HIGH BY 5-8F.
TEMPS WILL WARM BACK INTO THE MID-UPPER 80S BY FIRST PART OF UPCOMING
WEEK AS LEE SFC TROF BECOMES ESTABLISHED AND SFC FLOW BECOMES MORE
SWLY. ARRIVAL OF NEXT FRONT STILL UNCERTAIN AS TO WHEN IT WILL MOVE
THROUGH THE AREA AS MODELS CONTINUE SWITCHING BY 12-18HRS THE PASSAGE
OF THE FRONT. DECIDED TO GO AHEAD AND LEAVE WIND GRIDS ALONE TO KEEP
CURRENT TIMING AS IT WAS MIDDLE GROUND LOOKING AT SURROUNDING OFFICES
AND WHAT THE MODELS WERE GIVING. TEMPS WILL COOL POSSIBLY AS EARLY AS
MID-DAY WED...BUT DEFINITELY BY THUR..BACK INTO THE MID 70S. SIMILAR
SCENARIO AS FIRST PART OF THIS WEEK PLAYS OUT NEXT WEEK WITH TEMPS
SLOWLY WARMING INTO NEXT WEEKEND BEFORE NEXT FRRONT TRIES TO MAKE IT
INTO THE AREA. EXTENDED GRIDS IN GOOD SHAPE WITH NO MAJOR CHANGES NEEDED.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 87 59 89 / 20 0 0 0
BEAVER OK 57 88 62 91 / 30 0 0 0
BOISE CITY OK 53 88 54 88 / 10 0 0 0
BORGER TX 60 89 63 91 / 20 0 0 0
BOYS RANCH TX 56 89 60 91 / 10 0 0 0
CANYON TX 53 89 56 90 / 20 0 0 0
CLARENDON TX 57 86 64 89 / 30 0 0 0
DALHART TX 51 87 56 87 / 10 0 0 0
GUYMON OK 55 89 58 92 / 20 0 0 0
HEREFORD TX 53 88 56 88 / 10 0 0 0
LIPSCOMB TX 58 86 64 90 / 30 10 0 0
PAMPA TX 58 87 64 90 / 30 0 0 0
SHAMROCK TX 60 85 65 90 / 50 10 0 0
WELLINGTON TX 61 87 65 91 / 50 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
01/17
Hazardous weather outlook, Sep 30, 2:56 PM CST, 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
356 PM CDT FRI SEP 30 2005
OKZ001>003-TXZ001>020-011000-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
356 PM CDT FRI SEP 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS
EVENING. DUE TO THE LOCATION OF THIS SYSTEM...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS
PANHANDLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS ACROSS THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS IN THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS
EVENING.
GARCIA
In the hours before
Local storm report, Sep 30, 3:20 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL PERRYTON 36.39N 100.80W
09/30/2005 0.75 INCH OCHILTREE TX PUBLIC
HEAVY RAIN IN ADDITION
&&
MRKLocal storm report, Sep 30, 3:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
438 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 E PERRYTON 36.39N 100.75W
09/30/2005 0.88 INCH OCHILTREE TX TRAINED SPOTTER
WITH HEAVY RAIN
&&
MRKLocal storm report, Sep 30, 3:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL PERRYTON 36.39N 100.80W
09/30/2005 0.88 INCH OCHILTREE TX TRAINED SPOTTER
&&
JMGHail, Beaver
- When
- September 30, 3:55 PM CST
- Where
- Beaver County, 9 mi S of Elmwood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.483, -100.517
Trained spotter was located along State Highway 23...north of Booker Texas...just inside the Beaver county line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, September 30, 2005$27,000 · F1 · 17 events
- Hail in Texas, September 30, 20051.75 in hail · 18 events
- Hail in Texas, September 30, 20051.25 in hail · 14 events
- High Surf in Hawaii, September 30, 200511 events
- Frost and Freeze in West Virginia, September 30, 20053 events
- Debris Flow and Heavy Rain in Oregon, September 30, 20052 events
- Hail in Texas, September 30, 20051.75 in hail · 2 events
- Frost and Freeze in Virginia, September 30, 20051 event
- Frost and Freeze in Maryland, September 30, 20051 event
- Dense Fog in Colorado, September 30, 20051 event
- Frost and Freeze in New York, September 30, 20051 event
- Heavy Rain in Hawaii, September 30, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476319.